Alert archive / Indiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 46, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 28, 2016, 3:50 PM EDT for Fayette County, Wayne County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2016, 3:50 PM EDT (19:50 UTC)
- Expired
- Apr 28, 2016, 4:19 PM EDT
- In force
- 29 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Fayette County, IN, Wayne County, IN
The radar
The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
065
WUUS51 KILN 281950
SVRILN
INC041-177-282030-
/O.NEW.KILN.SV.W.0046.160428T1950Z-160428T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
350 PM EDT THU APR 28 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY IN EAST CENTRAL INDIANA...
SOUTHWESTERN WAYNE COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 430 PM EDT.
* AT 349 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RUSHVILLE...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CONNERSVILLE...GLENWOOD...WATERLOO...COLUMBIA...BUNKER HILL...NULLTOWN...
SPRINGERSVILLE...METTEL FIELD...ALPINE...ALQUINA...EVERTON...BEESONS AND
FALMOUTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3972 8530 3978 8509 3971 8503 3953 8504
3953 8530
TIME...MOT...LOC 1949Z 259DEG 27KT 3962 8540
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
HATZOS3 follow-up statements
210
WWUS51 KILN 282001
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
401 PM EDT THU APR 28 2016
INC041-177-282030-
/O.CON.KILN.SV.W.0046.000000T0000Z-160428T2030Z/
FAYETTE IN-WAYNE IN-
401 PM EDT THU APR 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR FAYETTE AND SOUTHWESTERN WAYNE COUNTIES...
AT 401 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GLENWOOD...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CONNERSVILLE...GLENWOOD...WATERLOO...COLUMBIA...BUNKER HILL...NULLTOWN...
SPRINGERSVILLE...METTEL FIELD...ALPINE...ALQUINA...EVERTON...BEESONS AND
FALMOUTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3972 8530 3978 8509 3971 8503 3953 8504
3953 8530
TIME...MOT...LOC 2001Z 264DEG 25KT 3962 8530
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
HATZOS621
WWUS51 KILN 282013
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
413 PM EDT THU APR 28 2016
INC041-177-282030-
/O.CON.KILN.SV.W.0046.000000T0000Z-160428T2030Z/
FAYETTE IN-WAYNE IN-
413 PM EDT THU APR 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR FAYETTE AND SOUTHWESTERN WAYNE COUNTIES...
AT 412 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GLENWOOD...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CONNERSVILLE...WATERLOO...COLUMBIA...BUNKER HILL...NULLTOWN...ALQUINA...
EVERTON...SPRINGERSVILLE...BEESONS...METTEL FIELD AND ALPINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3971 8527 3978 8509 3971 8503 3953 8504
3953 8527
TIME...MOT...LOC 2012Z 273DEG 21KT 3962 8521
HAIL...1.00IN
WIND...60MPH
$$
HATZOS165
WWUS51 KILN 282019
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
419 PM EDT THU APR 28 2016
INC041-177-282028-
/O.CAN.KILN.SV.W.0046.000000T0000Z-160428T2030Z/
FAYETTE IN-WAYNE IN-
419 PM EDT THU APR 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE AND SOUTHWESTERN WAYNE
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 3971 8527 3978 8509 3971 8503 3953 8504
3953 8527
TIME...MOT...LOC 2016Z 259DEG 27KT 3963 8515
$$
HATZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 1:54 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 28, 1:54 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 154 PM EDT THU APR 28 2016 .SYNOPSIS... AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE REGION TODAY. HIGH PRESSURE WILL BRIEFLY WORK INTO THE AREA FOR FRIDAY BEFORE ANOTHER SYSTEM BRINGS WIDESPREAD RAIN TO THE REGION SATURDAY AND SUNDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPPER LEVEL LOW OVER UPR MS VLY TO OPEN UP AND RIDE OVER THE SE US RIDGE OVERNIGHT INTO FRIDAY. INITIAL S/W VORT LOBE TO PIVOT EAST THRU THE OHIO VALLEY THIS AFTN INTO EARLY EVENING. THIS WILL HELP INDUCE A SFC WAVE WHICH WILL RIPPLE EAST ALONG STALLED E-W FRONTAL BOUNDARY ALONG THE OHIO RIVER. INITIAL CONVECTION PUSHING INTO WESTERN OHIO WEAKENING AND SHUD CONTINUE TO FALL APART. HOWEVER...LATEST VISIBLE SATL IMGRY SHOWS BREAKS IN THE CLOUDS IN THE WAKE OF THE CONVECTION WHICH WILL LEAD TO DESTABILIZATION. EXPECT SFC BASED CAPE VALUES CLOSE TO THE BOUNDARY ACRS SRN OHIO TO BE BETWEEN 1000-1500 J/KG. ILN/S 12Z SOUNDING SHOWS DRYING IN THE MID LEVELS WHICH IS YIELDING DELTA THETA-E VALUES OF 20 DEG C. EXPECT SCATTERED CONVECTION TO DEVELOP AHEAD OF WEAK SFC WAVE LONG AND JUST NORTH OF THE FRONTAL BOUNDARY THIS AFTN IN THE UNSTBL AIRMASS. GIVEN DRY MID LEVELS AND WET BULB ZERO VALUES AROUND 7500 FEET...A FEW OF THE STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. WILL CONTINUE TO HIGHLIGHT THIS THREAT IN HWO WITH THE PRIME TIME BETWEEN 3 PM AND 8 PM. GOOD GRADIENT TO HIGH TEMPS WITH ONLY UPPER 50S FAR NORTH...TO UPPER 70S FAR SOUTH...SOUTH OF THE FRONT IN WARM SECTOR. PREVIOUS DISCUSSION... ONE AREA OF PRECIPITATION WILL MOVE OUT OF THE AREA THIS MORNING. AFTER THIS FEATURE MOVES OUT OF THE REGION THERE WILL BE A LULL IN THE ACTIVITY. AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE FA TODAY TRAVELING NEAR THE INTERSTATE 70 CORRIDOR. NORTH OF THIS REGION TEMPERATURES WILL BE COOLER TODAY AND SEVERE WEATHER CHANCES WILL BE MINIMAL. ALONG AND SOUTH OF THE FRONT THERE IS THE POTENTIAL FOR SEVERE WEATHER TODAY WITH WARMER TEMPERATURES. ISOLATED DAMAGING WINDS AND HAIL WILL BE POSSIBLE TODAY. IN ADDITION...WITH THE FRONTAL BOUNDARY AND AREA OF LOW PRESSURE CANNOT RULE OUT AN ISOLATED TORNADO AS WELL TODAY NEAR THE BOUNDARY. SOME CENTRAL AND EAST CENTRAL AREAS COULD SEE MULTIPLE STORMS MOVE ACROSS THEIR AREA TODAY. DUE TO THIS...THERE IS THE POTENTIAL FOR ISOLATED FLOODING ISSUES AS WELL AND HIGHER RAINFALL CHANCES. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... THE SYSTEM WILL MOVE OUT OF MOST OF THE AREA TONIGHT. HIGH PRESSURE AND DRY CONDITIONS WILL BE PRESENT FOR FRIDAY AND INTO FRIDAY EVENING. ANOTHER SYSTEM WILL BEGIN TO MOVE INTO THE AREA ON SATURDAY AND REMAIN ACROSS THE REGION INTO SUNDAY. MOST OF THE PRECIPITATION WILL HOLD OFF UNTIL THE DAY ON SATURDAY. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... MODELS IN GOOD AGREEMENT INDICATING LOW PRESSURE TRACKING ACROSS OHIO VALLEY INTO SUNDAY. NO REAL INDICATION OF ANY SEVERE OR HYDRO ISSUES FOR THIS EVENT FOR NOW. SYSTEM PUSHES OFF TO THE EAST SUNDAY AFTERNOON AND NIGHT BUT SOME MODELS INDICATING ANOTHER S/W SLIDING ACROSS THE GREAT LAKES. WILL KEEP CHC POPS IN FOR NOW FOR LATE SUNDAY INTO SUNDAY NIGHT. WITH HIGH PRESSURE BUILDING IN FOR THE FIRST OF THE WEEK HAVE LOWERED POPS LATE SUNDAY NIGHT INTO MONDAY WITH DRIER CONDITIONS INDICATED. TEMPS NEAR GUIDANCE WITH SEASONABLY COOL NIGHTS AND SEASONABLY MILD DAYTIME HIGHS. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... WEAK SFC WAVE OVER SRN INDIANA TO RIPPLE EAST THRU THE OHIO VALLEY THIS AFTERNOON INTO EARLY EVENING ALONG E-W ORIENTED FRONTAL BOUNDARY. CONVECTION WILL DEVELOP AHEAD OF THIS LOW IN THE MODERATELY UNSTABLE AIRMASS ACRS SRN OHIO AND NRN KY THIS AFTN. THERE WILL BE A 3 TO 4 HOUR PERIOD WHERE SCATTERED THUNDERSTORMS WILL AFFECT THE TAF SITES. SOME OF THE STORMS MAY CONTAIN GUSTY WINDS AND HAIL. CIGS WILL CONTINUE TO LIFT AND IMPROVE AHEAD OF THIS CONVECTION. HAVE USED VCTS TO IDENTIFY THE BEST PERIOD FOR THUNDERSTORMS. IN THE WAKE OF THE CONVECTION AND THE SFC WAVE... THE FRONT WILL LIKELY SAG A BIT FURTHER SOUTH TONIGHT. LOW CEILINGS AND FOG WILL REDEVELOP TONIGHT. EXPECT IFR TO LIFR TO DEVELOP ACRS ALL TAF SITES. IFR CIGS/VSBYS WILL IMPROVE TO MVFR FRIDAY MORNING AND THEN TO VFR LATER FRIDAY AFTN. OUTLOOK...MVFR CEILINGS AND VISIBILITIES LIKELY WITH IFR CEILINGS POSSIBLE SATURDAY AFTERNOON INTO SUNDAY NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...NOVAK NEAR TERM...NOVAK/AR SHORT TERM...NOVAK LONG TERM...PADGETT AVIATION...AR
Hazardous weather outlook, Apr 28, 4:51 AM EDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 451 AM EDT THU APR 28 2016 INZ050-OHZ026-034-035-042>046-051-052-290900- WAYNE-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE- MIAMI-CHAMPAIGN- 451 AM EDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ058-059-066-073>075-080-KYZ089>100-OHZ053>056-060>065-070>074- 077>082-088-290900- FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON-MASON-LEWIS-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE- SCIOTO- 451 AM EDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS AFTERNOON AND INTO THE EVENING HOURS. ISOLATED DAMAGING WINDS AND HAIL WILL BE POSSIBLE. IN ADDITION WITH THE BOUNDARY AND AREA OF LOW PRESSURE CANNOT RULE OUT AN ISOLATED TORNADO AS WELL. FLOODING WILL BE AN ADDITIONAL CONCERN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
In the hours before
Special weather statement, Apr 28, 10:28 AM EDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1028 AM EDT THU APR 28 2016 OHZ070-071-281500- WARREN OH-BUTLER OH- 1028 AM EDT THU APR 28 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WARREN AND EAST CENTRAL BUTLER COUNTIES UNTIL 1100 AM EDT... AT 1027 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER MONROE... MOVING EAST AT 20 MPH. THIS STORM HAS A HISTORY OF PRODUCING PEA SIZE HAIL AT MONROE. STORM HAZARDS INCLUDE... PEA SIZE HAIL... LOCATIONS IMPACTED INCLUDE... MIDDLETOWN...MASON...LEBANON...MONROE...WAYNESVILLE...HUNTER...CORWIN... STATE ROUTE 63 AT STATE ROUTE 741...OREGONIA...FORT ANCIENT...PEKIN AND GENNTOWN. THIS INCLUDES THE FOLLOWING INTERSTATES... I-71 IN OHIO BETWEEN MILE MARKERS 30 AND 39. I-75 IN OHIO BETWEEN MILE MARKERS 26 AND 33. TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. LAT...LON 3939 8436 3948 8438 3956 8410 3940 8401 TIME...MOT...LOC 1427Z 252DEG 19KT 3944 8432 AR
Local storm report, Apr 28, 2:17 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
217 PM EDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 2 WNW CLARKSVILLE 39.41N 84.02W
04/26/2016 M1.25 INCH WARREN OH NWS EMPLOYEE
&&
BINAUThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:11 PM EDT | Special Weather Statement | ILN | Wayne | 34 min |
| Apr 28, 4:39 PM EDT | Special Weather Statement | ILN | Wayne | 36 min |
| Apr 28, 4:48 PM EDT | Tornado Warning | ILN | Wayne | 27 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.